Uniform asymptotic stability of impulsive delay differential equations. (English) Zbl 0989.34061

The paper has been written by famous scientists in the area of differental equations with impulsive effect. The system \[ \frac{dx(t)}{dt}=f(t,x_t), \qquad t\neq\tau_k,\tag{a} \]
\[ \Delta x(t)=I(t,x_{t^-}),\qquad t=\tau_k,\tag{b} \] is considered. Here, \(t\in \mathbb{R}_+\), \(0=\tau_0<\tau_1<\tau_2<\dots\), \(\lim_{k\to\infty}\tau_k=+\infty\), \(\Delta x(t)=x(t)-x(t^-)\), \(x(t^-)=\lim_{s\to t^-}x(s)\); (a) is a system of functional-differential equations with delay. It is assumed that \(f(t,0)\equiv 0\), \(I(\tau_k,0)=0\) for all \(\tau_k\in \mathbb{R}_+\), and the system (a), (b) possesses a trivial (zero) solution \(x(t)\equiv 0\). Two theorems on the uniform asymptotic stability of the trivial solution to (a), (b) are proved by means of Lyapunov functions and Razumikhin techniques. It is shown that impulses do contribute to yield stability properties even when the system (a) does not enjoy any stability behavior. The theorems are illustrated by some examples.


34K20 Stability theory of functional-differential equations
34K45 Functional-differential equations with impulses
34A37 Ordinary differential equations with impulses
Full Text: DOI


[1] Hale, J. K.; Lunel, S. M.V., Introduction to Functional Differential Equations (1993), Springer-Verlag: Springer-Verlag New York · Zbl 0787.34002
[2] Ballinger, G.; Liu, X., Existence and uniqueness results for impulsive delay differential equations, DCDIS, 5, 579-591 (1999) · Zbl 0955.34068
[3] Liu, X., Stability results for impulsive differential systems with applications to population growth models, Dynamics and Stability of Systems, 9, 163-174 (1994) · Zbl 0808.34056
[4] Wright, E. M., A non-linear difference-differential equation, Journal für die Reine und Angewandte Mathematik, 194, 66-87 (1955) · Zbl 0064.34203
[5] Ballinger, G.; Liu, X., On boundedness of solutions of impulsive systems, Nonlinear Studies, 4, 1, 121-131 (1997) · Zbl 0879.34015
[6] Ballinger, G.; Liu, X., On boundedness of solutions for impulsive systems in terms of two measures, Nonlinear World, 4, 4, 417-434 (1997) · Zbl 0906.34011
[7] Shen, J. H.; Yan, J., Razumikhin type stability theorems for impulsive functional differential equations, Nonlinear Analysis, 33, 519-531 (1998) · Zbl 0933.34083
[8] Ballinger, G.; Liu, X., Permanence of population growth models with impulsive effects, Mathl. Comput. Modelling, 26, 12, 59-72 (1997) · Zbl 1185.34014
[9] Krishna, S. V.; Anokhin, A. V., Delay differential systems with discontinuous initial data and existence and uniqueness theorems for systems with impulse and delay, Journal of Applied Mathematics and Stochastic Analysis, 7, 1, 49-67 (1994) · Zbl 0802.34080
[10] Lakshmikantham, V.; Bainov, D. D.; Simeonov, P. S., Theory of Impulsive Differential Equations (1989), World Scientific: World Scientific Singapore · Zbl 0719.34002
[11] Lakshmikantham, V.; Liu, X., Stability criteria for impulsive differential equations in terms of two measures, J. Math. Anal. Appl., 137, 591-604 (1989) · Zbl 0688.34031
[12] Winston, E.; Yorke, J. A., Linear delay differential equations whose solutions become identically zero, Académie de la République Populaire Roumaine, 14, 885-887 (1969) · Zbl 0183.37401
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.